MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC CADD BLUE-STRIPED IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC CADD BLUE-STRIPED IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7059-24
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: facility name: (b)(6) hospital.H3: neither samples nor pictures were received for analysis.The device history record of reported possible lot numbers 6005507 was reviewed and it was confirmed that no non-conformities were reported during production.The quality inspection forms were reviewed, and it was observed that no defects were found, and the lot was released.Without the return of the used samples a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.
 
Event or Problem Description
It was reported that the device over infused.Per reporter, the starting volume was 138ml, continuous infusion rate: 3ml/hour, reservoir volume: 10.1 ml on the pump settings and given: 138 ml.The amount of medication remaining in cassette did not match the reservoir volume displayed on the pump.They did not attempt to withdraw the remaining medication in the reservoir to confirm because the bag was empty.The air detector was off, and the upstream sensor was on.The length of infusion intended: 46 hours.Length of infusion (actual): 42.5hrs.They used a syringe as the line primed when the pump was not used.There was patient involvement, and no patient harm/adverse event reported.

Brand Name
CADD BLUE-STRIPED IV ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20231109
Report Number3012307300-2024-09297
Device Sequence Number12879938
Product Code FPA
UDI-Device Identifier10610586020421
UDI-Public(01)10610586020421(17)290418(10)6005507
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K990083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7059-24
Device Lot Number6005507
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP, CADD-LEGACY PLUS, MDL 6500, CE ENGLISH 1/EA; WALK MED LOT 20223502; WALK MED REFERENCE: (B)(4)
Patient SexUnknown